Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1993, Volume 61, Issue 4

A Simple Estimator of Cointegrating Vectors in Higher Order Integrated Systems<783:ASEOCV>2.0.CO;2-Z
p. 783-820

James H. Stock, Mark W. Watson

Efficient estimators of cointegrating vectors are presented for systems involving deterministic components and variables of differing, higher orders of integration. The estimators are computed using GLS or OLS, and Wald Statistics constructed from these estimators have asymptotic $\chi^2$ distributions. These and previously proposed estimators of conintegrating vectors are used to study long-run U.S. money (M1) demand. M1 demand is found to be stable over 1900-1989; the 95% confidence intervals for the income elasticity and interest rate semielasticity are (.88, 1.06) and (-.13, -.08), respectively. Estimates based on the postwar data alone, however, are unstable, with variances which indicate substantial sampling uncertainty.

Log In To View Full Content

Journal News